August 10, 2013 at 10:45 pm #74573sw55Member
Loved the poem! I’m sorry the gem/cis didn’t work for you. I’ve never been on oxaliplatin but I have been on Gemzar/ Xeloda since April and have not had any bad side effects from Xeloda. I was worried about that as well and have been vigilant about keeping lotion on my hands and feet. I keep lotion and socks on my feet most of the time. I also rinse my mouth with baking soda and water 2 to 3 times a day and drink lots of water. I go back and forth between constipation and loose stools depending on how many anti- nausea pills I take for the Gemzar and an occasional pain pill, so no bad diarrhea.
Good luck! I hope the new combination works for you.August 10, 2013 at 7:04 am #74572mcwgoatParticipant
This poem is beautiful and brought tears to my eyes. It expressed exactly how I feel but could never express as beautifully as you have!!! You truly have a gift for writing!!!
When I first started treatment back in August 2011 I went on the regimen of 5-FU, Oxaliplatin and Leucovorin. Going home with the 5-FU was uncomfortable, especially trying to sleep but I got through it. The Oxaliplatin did cause me to be sensitive to cold and I made sure I wore gloves when getting anything out of the
fridge and freezer. I drank room temp water. Also in the winter I made sure I covered my mouth and nose when going out in the cold. This drug makes you very sensitive to cold! This regimen seemed to keep my tumors stable. I had 28 treatments of traditional radiation after this chemo and that seemed to kill of the one tumor that was wrapped around my celiac trunk. Unfortunately, that came back in February of this year along with the tumors in and outside my liver. That’s when I was re-diagnosed with CC stage IV. I had five treatments of Stereostatic Body Radiation Therapy (SBRT) this May and am currently on Paclitaxel.
I wish you the best and will keep you in my prayers. Please continue to write as you do it so beautifully. I’m sure it is a great stress release for you
Take care and best wishes with the new chemo.
Peace & Love,
MaryAugust 9, 2013 at 7:40 pm #74571lainyParticipant
Patti, this poem is awesome, it really is beautiful! Gives me another idea….beside a book of stories from our ‘believers’ we could also do a book of poetry written by our CC Super Heroes of HOPE and COURAGE! Wow 2 books to make $$$ for CC.ORG! Thank you for posting this.August 9, 2013 at 7:18 pm #74570marionsModerator
Patty…beautiful, touching, and so true. You have a gift, dear Patty.
MarionAugust 9, 2013 at 7:09 pm #74569pattimeltParticipant
Thanks so much for the encouraging thoughts. I am feeling more peace again!!
Here is the poem I wrote last Monday.
TODAY AND TOMORROW
I’m eating my lunch
In my car by the sea
Trying to express in words
The feelings inside of me.
I have this rare cancer
That might be killing me
The doctors don’t seem to know
How long this could be.
I had radiation and chemotherapy
But the cancer isn’t gone
So we will keep on praying
For God’s healing to be done.
Each day is a new day
I’m not sure what to do
I get so tired and lonely
Worrying and feeling blue.
Sometimes I wonder
If I will ever see
The beautiful sandy beaches
In Maui and Waikiki.
Will I swim in the warm oceans
Or go back to Lake Tahoe
Can I plan to take another trip
To see the falls in Yosemite flow.
I’d like to revisit
New York, Boston and Maine
And walk on the streets
Without any pain.
So these days that I am home
What shall I do
Besides all the household things
Taking naps and reading too.
I have thought about sewing
Writing stories or maybe a book
Organizing all my poems
And scrapbooking pictures I took.
I love to spend time
With my family and my friends
I go to church to worship God
Which will never ever end.
So why should my days be different
Than they ever were before
Just because I have cancer
I won’t ever shut my door.
I’ll still dream about tomorrow
What the future may behold
I won’t dwell on the maybe’s
Or think my life isn’t whole.
The good news in all this
The one thing that I know
Is that whatever may happen
With God I will go.
He promised me a mansion
On streets paved with gold
No more sickness or crying
Where I never will grow old.
This is my blessed assurance
I know that it is true
No wondering or worrying
No need to have a clue.
I have such joy and peace
In this hope I have found
Jesus will never leave me
And to heaven I am bound.
I don’t know the timing
Of when this could be
It could be tomorrow
Or many years – we’ll see!
I hope you believe that He loves you
That He died for you too
So someday in heaven
We’ll be together beyond the blue.
PAT MORSE 8/5/13August 9, 2013 at 6:48 pm #74568gavinModerator
I am real sorry to hear this latest news from you about the tumour and having to give up the Gem/Cis as well. But please, do not give up hope. I know that yesterdays news for you was a tough one to take and I know it will take a bit to deal with as well. But let’s focus on what you can do now and a ton of positive thoughts are coming your way for the Xeloda and Oxaliplatin. I so hope that it works better than the Gem/Cis and my fingers are crossed for this and for your handling of the side effects as well. Please stay strong and you know that we are here with you as well.
GavinAugust 9, 2013 at 6:04 pm #74567marionsModerator
Patty….not everyone responds well to Gem/Cis, but as you see other chemo regimens are available. The biopsy will provide additional clues. Good luck. Can you feel the tidal wave of good wishes heading your way?
MarionAugust 9, 2013 at 4:48 pm #74566kris00jParticipant
Sending out a planeload (it’s over land, after all!) of good thoughts, wishes and prayers!! And a huge cyber hug!
Stock up on good moisturizer (check posts for brands… I used something “udder”). And be prepared to drink room temp beverages. Hoping your side effects are minimal. Good part of this: oxaliplatin worked GREAT on both of the mutations in my body. I hope it beats yours down just as well.
There are so many trials that seem to be heading in the right direction… Keep us updated on what’s happening.
Setbacks are a terrible thing, especially on the mind. But have faith that God has a reason. I’m glad to hear you are still feeling good: that’s a big part of the battle right there.
Hugs,August 9, 2013 at 4:43 pm #74565lainyParticipant
Dear Pattimelt, I am so sorry to read your news and I am sure some members will be posting about your new Chemo cocktail. Be Strong, girl. We are praying and sending good vibes to you. I would love to read your poem.
I asked for strength.
God gave me difficulties to make me strong.
I asked for wisdom.
God gave me problems to solve.
I asked for prosperity.
God gave me brawn and brain to work.
I asked for courage.
God gave me dangers to overcome.
I asked for patience.
God placed me in situations where I was forced to wait.
I asked for love.
God gave me troubled people to help.
I asked for favors.
God gave me opportunities.
I received nothing I wanted.
I received everything I needed. By Aaron HoopesAugust 9, 2013 at 4:17 pm #8743pattimeltParticipant
After only 2 rounds of Gem/Cis I had to stop because my CA-19 was way too hight and my platelet counts were not good. It has been a month and finally had my MRI on Tuesday & saw my oncologist yesterday. The MRI showed the tumor had slightly increase and there are a few new lesions. Needless to say I was pretty bummed. My platelets are back to normal. My blood pressure was way too high too. All in all I am pretty stressed. I will be starting Xeloda & Oxaliplatin and reading about the side effects has freaked me out. I am also going to have another biopsy next week to see if I have the mutation for a clinical trial. I have been feeling great physically! No symptoms of the CC to speak of. My main thing now is the anxiety I have. I have lots of faith and actually wrote a poem Monday that was full of hope & peace and then get this news and it seems to have put me over the top! I need my peace & hope back so will spend quiet time in prayer today & give this burden to God for He is the One who will get me through this journey. I just needed to post this to you all so I could get your wonderful words of support!
- You must be logged in to reply to this topic.